Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 12 (2016), 011, 24 pages      arXiv:1507.06557

Quantum Curve and the First Painlevé Equation

Kohei Iwaki a and Axel Saenz b
a) Graduate School of Mathematics, Nagoya University, Nagoya, 464-8602, Japan
b) Department of Mathematics, University of California, Davis, CA 95616-8633, USA

Received August 04, 2015, in final form January 22, 2016; Published online January 29, 2016

We show that the topological recursion for the (semi-classical) spectral curve of the first Painlevé equation $P_{\rm I}$ gives a WKB solution for the isomonodromy problem for $P_{\rm I}$. In other words, the isomonodromy system is a quantum curve in the sense of [Dumitrescu O., Mulase M., Lett. Math. Phys. 104 (2014), 635-671, arXiv:1310.6022] and [Dumitrescu O., Mulase M., arXiv:1411.1023].

Key words: quantum curve; first Painlevé equation; topological recursion; isomonodoromic deformation; WKB analysis.

pdf (487 kb)   tex (33 kb)


  1. Aganagic M., Cheng M.C.N., Dijkgraaf R., Krefl D., Vafa C., Quantum geometry of refined topological strings, J. High Energy Phys. 2012 (2012), no. 11, 019, 53 pages, arXiv:1105.0630.
  2. Aganagic M., Dijkgraaf R., Klemm A., Mariño M., Vafa C., Topological strings and integrable hierarchies, Comm. Math. Phys. 261 (2006), 451-516, hep-th/0312085.
  3. Aoki T., Honda N., Umeta Y., On a construction of general formal solutions for equations of the first Painlevé hierarchy I, Adv. Math. 235 (2013), 496-524.
  4. Aoki T., Kawai T., Takei Y., WKB analysis of Painlevé transcendents with a large parameter. II. Multiple-scale analysis of Painlevé transcendents, in Structure of Solutions of Differential Equations (Katata/Kyoto, 1995), World Sci. Publ., River Edge, NJ, 1996, 1-49.
  5. Bergére M., Borot G., Eynard B., Rational differential dystems, loop equations, and application to the $q$th reductions of KP, Ann. Henri Poincaré 16 (2015), 2713-2782, arXiv:1312.4237.
  6. Bergére M., Eynard B., Determinantal formulae and loop equations, arXiv:0901.3273.
  7. Borot G., Eynard B., Tracy-Widom GUE law and symplectic invariants, arXiv:1011.1418.
  8. Costin O., Asymptotics and Borel summability, Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, Vol. 141, CRC Press, Boca Raton, FL, 2009.
  9. Di Francesco P., Ginsparg P., Zinn-Justin J., $2$D gravity and random matrices, Phys. Rep. 254 (1995), 1-133, hep-th/9306153.
  10. Dijkgraaf R., Fuji H., Manabe M., The volume conjecture, perturbative knot invariants, and recursion relations for topological strings, Nuclear Phys. B 849 (2011), 166-211, arXiv:1010.4542.
  11. Dumitrescu O., Mulase M., Quantum curves for Hitchin fibrations and the Eynard-Orantin theory, Lett. Math. Phys. 104 (2014), 635-671, arXiv:1310.6022.
  12. Dumitrescu O., Mulase M., Quantization of spectral curves for meromorphic Higgs bundles through topological recursion, arXiv:1411.1023.
  13. Dunin-Barkowski P., Mulase M., Norbury P., Popolitov A., Shadrin S., Quantum spectral curve for the Gromov-Witten theory of the complex projective line, J. Reine Angew. Math., to appear, arXiv:1312.5336.
  14. Eynard B., Topological recursion and quantum curves, Talk given in the workshop ''Quantum curves, Hitchin systems, and the Eynard-Orantin theory'', American Institute of Mathematics, Palo Alto, September 2014.
  15. Eynard B., Counting surfaces, Progress in Mathematical Physics, Vol. 70, Birkhäuser, Basel, 2016.
  16. Eynard B., Orantin N., Invariants of algebraic curves and topological expansion, Commun. Number Theory Phys. 1 (2007), 347-452, math-ph/0702045.
  17. Fokas A.S., Its A.R., Kapaev A.A., Novokshenov V.Yu., Painlevé transcendents. The Riemann-Hilbert approach, Mathematical Surveys and Monographs, Vol. 128, Amer. Math. Soc., Providence, RI, 2006.
  18. Gukov S., Sułkowski P., A-polynomial, B-model, and quantization, J. High Energy Phys. 2012 (2012), no. 2, 070, 57 pages, arXiv:1108.0002.
  19. Iwaki K., Marchal O., Painlevé 2 equation with arbitrary monodromy parameter, topological recursion and determinantal formulas, arXiv:1411.0875.
  20. Jimbo M., Miwa T., Ueno K., Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. I. General theory and $\tau $-function, Phys. D 2 (1981), 306-352.
  21. Jimbo M., Miwa T., Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. II, Phys. D 2 (1981), 407-448.
  22. Joshi N., Kitaev A.V., On Boutroux's tritronquée solutions of the first Painlevé equation, Stud. Appl. Math. 107 (2001), 253-291.
  23. Kamimoto S., Koike T., On the Borel summability of 0-parameter solutions of nonlinear ordinary differential equations, in Recent Development of Micro-Local Analysis for the Theory of Asymptotic Analysis, RIMS Kôkyûroku Bessatsu, Vol. B40, Res. Inst. Math. Sci. (RIMS), Kyoto, 2013, 191-212.
  24. Kapaev A.A., Asymptotic behavior of the solutions of the Painlevé equation of the first kind, Differential Equations 24 (1988), 1107-1115.
  25. Kawai T., Takei Y., WKB analysis of Painlevé transcendents with a large parameter. I, Adv. Math. 118 (1996), 1-33.
  26. Kawai T., Takei Y., Algebraic analysis of singular perturbation theory, Translations of Mathematical Monographs, Vol. 227, Amer. Math. Soc., Providence, RI, 2005.
  27. Kawakami H., Nakamura A., Sakai H., Degeneration scheme of 4-dimensional Painlevé-type equations, arXiv:1209.3836.
  28. Kontsevich M., Intersection theory on the moduli space of curves and the matrix Airy function, Comm. Math. Phys. 147 (1992), 1-23.
  29. Mulase M., Sułkowski P., Spectral curves and the Schrödinger equations for the Eynard-Orantin recursion, arXiv:1210.3006.
  30. Nakamura A., Autonomous limit of 4-dimensional Painlevé-type equations and degeneration of curves of genus two, arXiv:1505.00885.
  31. Norbury P., Quantum curves and topological recursion, arXiv:1502.04394.
  32. Okamoto K., Polynomial Hamiltonians associated with Painlevé equations. I, Proc. Japan Acad. Ser. A Math. Sci. 56 (1980), 264-268.
  33. Olshanetsky M.A., Painlevé type equations and Hitchin systems, in Integrability: the Seiberg-Witten and Whitham Equations (Edinburgh, 1998), Gordon and Breach, Amsterdam, 2000, 153-174, math-ph/9901019.
  34. Painlevé P., Sur les équations différentielles du second ordre et d'ordre supérieur dont l'intégrale générale est uniforme, Acta Math. 25 (1902), 1-85.
  35. Takasaki K., Spectral curves and Whitham equations in isomonodromic problems of Schlesinger type, Asian J. Math. 2 (1998), 1049-1078, solv-int/9704004.
  36. Takei Y., An explicit description of the connection formula for the first Painlevé equation, in Toward the Exact WKB Analysis of Differential Equations, Linear or Non-Linear (Kyoto, 1998), Kyoto University Press, Kyoto, 2000, 271-296.

Previous article  Next article   Contents of Volume 12 (2016)